Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 78, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 10, 2009, 7:04 PM EDT for Colleton County, Dorchester County, South Carolina. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2009, 7:04 PM EDT (23:04 UTC)
- Expired
- May 10, 2009, 8:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 68 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:25 PM EDT | TSTM WND DMG | 3 E Canadys, SC | TREE DOWN NEAR NEAR THE INTERSECTION OF HWY 61 AND BYRD FARM RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 681 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 102304 SVRCHS SCC029-035-110000- /O.NEW.KCHS.SV.W.0078.090510T2304Z-090511T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 704 PM EDT SUN MAY 10 2009 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA... DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 800 PM EDT * AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CANADYS...OR ABOUT 7 MILES SOUTHWEST OF SAINT GEORGE...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... CANADYS...SAINT GEORGE... ROUND O... COTTAGEVILLE... RIDGEVILLE... GIVHANS... PRECAUTIONARY/PREPAREDNESS ACTIONS... REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024. && LAT...LON 3305 8020 3277 8049 3312 8089 3325 8066 TIME...MOT...LOC 2304Z 301DEG 18KT 3309 8062 $$
1 follow-up statement
000 WWUS52 KCHS 102332 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 732 PM EDT SUN MAY 10 2009 SCC029-035-110000- /O.CON.KCHS.SV.W.0078.000000T0000Z-090511T0000Z/ DORCHESTER SC-COLLETON SC- 732 PM EDT SUN MAY 10 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTHEASTERN COLLETON AND DORCHESTER COUNTIES... AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SMOAKS...OR ABOUT 12 MILES NORTHWEST OF WALTERBORO... MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CANADYS... COTTAGEVILLE...GIVHANS...JEDBURG...PINEWOOD PREPARATORY... REEVESVILLE...RIDGEVILLE...ROUND O...SAINT GEORGE AND SMOAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3305 8020 3277 8049 3312 8089 3325 8066 TIME...MOT...LOC 2332Z 300DEG 18KT 3305 8076 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:12 PM EDT, 52 minutes earlier.
Area forecast discussion, May 10, 6:12 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 612 PM EDT SUN MAY 10 2009 .SYNOPSIS... A STATIONARY FRONT WILL REMAIN OVER THE REGION TONIGHT THROUGH EARLY MON...THEN WILL PUSH S OF THE AREA AS A COLD FRONT LATE MON THROUGH TUE AS HIGH PRES BUILDS TO THE N. ATLC HIGH PRES WILL PERSIST WED THROUGH FRI. ANOTHER COLD FRONT WILL MOVE IN NEXT WEEKEND. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... SUNDAY EVENING...STRONG TO SEVERE THUNDERSTORMS CONTINUED TO DEVELOP ALONG THE STATIONARY FRONT...PRIMARILY ACROSS INLAND/NORTHERN COUNTIES. LOWER DEWPOINTS/WEAKER INSTABILITY HAD GREATLY LIMITED THUNDERSTORM DEVELOPMENT ACROSS SE GA. THE 18Z KCHS SOUNDING REVEALED AN ENVIRONMENT FAVORABLE FOR PULSE SEVERE THUNDERSTORMS WITH LARGE HAIL/DAMAGING WINDS AND FOR LOCALLY HEAVY RAIN. SPECIFICALLY... THE OBSERVATION REVEALED SBCAPES 3000 J/KG AND PWATS NEAR 1.9 INCHES...WHILE 0-6 KM BULK SHEAR REMAINED UNDER 20 KNOTS. MEANWHILE... THE KCHS RADAR DEPICTED NUMEROUS CONVECTIVE BOUNDARIES ACROSS THE REGION. THUNDERSTORMS WILL CONTINUE TO FIRE ALONG/S OF THE STATIONARY FRONT AND ALONG OUTFLOW BOUNDARIES THIS EVENING. DIURNAL/ PRECIPITATION INDUCED STABILIZATION SHOULD EVENTUALLY DIMINISH THUNDERSTORM INTENSITY/COVERAGE...BUT THIS PROCESS MAY TAKE MUCH OF THE EVENING. MEANWHILE...A SEVERE MCS WAS ADVANCING THROUGH WESTERN GA AND WILL PUSH INTO WESTERN COUNTIES IN SOME FORM THIS EVENING. DIURNAL TRENDS SHOULD FAVOR A WEAKENING TREND BUT WILL CONTINUE TO MONITOR. ADDITIONAL CLUSTERS OF SHOWERS/THUNDERSTORMS WILL CONTINUE TO TRACK EAST ALONG THE STATIONARY FRONT OVERNIGHT...JUSTIFYING AT LEAST CHANCE POPS ACROSS NORTHERN/WESTERN COUNTIES OF THE FORECAST AREA OVERNIGHT. OVERNIGHT THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS...BUT HIGH PWATS POOLED NEAR THE BOUNDARY AND THE POTENTIAL FOR ADDITIONAL ECHO TRAINING MAY PRODUCE LOCALLY EXCESSIVE RAINFALL. IF JUSTIFIED BY EVENING TRENDS...HIGHER POPS MAY YET BE REQUIRED FOR NORTHERN COUNTIES OVERNIGHT. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... MONDAY WILL START WITH A STATIONARY FRONT OVER OR CLOSE TO NORTHERN COUNTIES OF THE FORECAST AREA. GIVEN THIS NORTHERN POSITION...RAISED HIGH TEMPERATURES SIGNIFICANTLY MOST AREAS...ESPECIALLY ACROSS THE NORTHERN 1/2 OF THE FORECAST AREA. HIGH PRESSURE WILL BUILD NORTH OF THE REGION...AND MONDAY AFTERNOON THIS HIGH WILL PUSH THE BOUNDARY SOUTH AS A COLD FRONT. THIS SHOULD SUPPORT AT LEAST SCATTERED SHOWERS/THUNDERSTORMS ACROSS THE REGION. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...ESPECIALLY AS STRONGER MID LEVEL WINDS/BULK SHEAR ADVANCE TOWARD THE SOUTH AND IF HIGHER DEWPOINTS STRONG INSTABILITY CAN POOL NEAR THE ADVANCING COLD FRONT. HOWEVER...12Z GUIDANCE SUGGESTS THAT PREFRONTAL DEWPOINTS MAY FALL THROUGH THE 60S DURING THE TIME OF MAX HEATING...LIMITING SBCAPES TO LESS THAN 2000 J/KG AND PERHAPS LIMITING THE SCOPE OF THE SEVERE POTENTIAL. MONDAY NIGHT...THE COLD FRONT WILL CONTINUE TO PRESS SOUTH...WITH POPS GRADUALLY DECREASING FROM N/NW TO S/SE....LIMITED TO SLIGHT CHANCE S/E LATE. IN THE WAKE OF THE FRONT...COOLER/DRIER AIR WILL SPREAD INTO THE REGION...AND TEMPERATES WILL FALL INTO THE 50S AT MANY LOCATIONS. && .LONG TERM /TUESDAY THROUGH SUNDAY/... HIGH PRESSURE BUILDS IN BEHIND A COLD FRONT WHICH WILL BE PLACED JUST SOUTH OF THE AREA TUESDAY. HAVE MAINTAINED SLIGHT CHANCE POPS IN THE SOUTHERN AREAS DUE TO THE PLACEMENT OF THE FRONT AND INSTABILITY PARAMETERS LOOK DECENT. GFS INDICATES A SERIES OF SHORTWAVES COMING INTO THE AREA WITH AT LEAST SLIGHT CHANCE OF ASSOCIATED CONVECTION IN THE AFTERNOON THROUGH THE END OF THE WEEK. HOWEVER...INSTABILITY LOOKS TO BE SOMEWHAT LESS WITH DRIER AIR PUSHING INTO THE AREA ASSOCIATED WITH THE HIGH PRESSURE. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL THROUGH WEDNESDAY BUT WILL BEGIN WARMING UP INTO THE LOW TO MID 80S BY MID TO LATE WEEK. && .AVIATION /22Z SUNDAY THROUGH FRIDAY/... THUNDERSTORM POTENTIAL WILL DOMINATE ATTENTION THROUGH THE 18Z TAF PERIOD. THUNDERSTORMS WILL PUSH THROUGH KCHS THIS AFTERNOON...PRODUCING PERIODS OF MVFR OR LOWER CONDITIONS AND OTHER ASSOCIATED HAZARDS. THUNDERSTORMS COULD ALSO DEVELOP FARTHER SOUTH ALONG THE SEA BREEZE TOWARD KSAV...STARTED THAT TERMINAL WITH CBS UNTIL 0Z...AND WILL UPDATE AS NEEDED. TONIGHT...12Z GUIDANCE SUGGESTS A LULL IN CONVECTIVE ACTIVITY. HOWEVER...UPSTREAM TRENDS SUGGEST THAT A SHORTWAVE WILL TRAVERSE THE STATIONARY FRONT OVERNIGHT...PERHAPS ENHANCING SHOWERS/ THUNDERSTORMS...ESPECIALLY IN THE KCHS VICINITY. DUE TO UNCERTAINTY...DID NOT INCLUDE ANY CBS OR MENTION OF PRECIP OVERNIGHT...BUT LATER TAFS MAY ADDRESS THIS ISSUE. ALSO...WITH LOW LEVEL MOISTURE POOLED NEAR THE STATIONARY FRONT...STRATUS/FOG COULD DEVELOP OVERNIGHT...ESPECIALLY WHERE RAIN FALLS...AND MVFR OR LOWER CONDITIONS MAY DEVELOP LATE INTO MONDAY MORNING. AGAIN...ODDS FOR SUB-VFR CONDITIONS AT SPECIFIC TERMINALS REMAINS TOO LOW TO JUSTIFY A MENTION WITHIN 18Z TAFS OVERNIGHT. MONDAY...THE MORNING STATIONARY FRONT WILL ATTEMPT TO PUSH TOWARD THE SOUTH AS A COLD FRONT BY AFTERNOON...LIKELY INITIATING ADDITIONAL SHOWERS/THUNDERSTORMS. MENTIONED CBS IN BOTH TAFS STARTING AT 14-15Z. EXTENDED AVIATION OUTLOOK...MVFR/BRIEF IFR CONDITIONS POSSIBLE INTO MON NIGHT IN SCATTERED SHOWERS AND TSTMS. THEN...VFR TUE THROUGH THU. && .MARINE... WITH A SURFACE FRONT STALLED OVER NORTHERN WATERS AND WITH CONVECTIVE OUTFLOW BOUNDARIES ACROSS THE AREA...A COMPLEX BUT WEAK PRESSURE PATTERN WILL SUPPORT VARIABLE WINDS TONIGHT...REMAINING LESS THAN 15 KNOTS OUTSIDE THUNDERSTORMS. THIS REGIME WILL PERSIST MONDAY. THEN...HIGH PRESSURE WILL BUILD TO THE NORTH AND WILL PUSH THE SYNOPTIC BOUNDARY SOUTH AS A COLD FRONT LATE MONDAY AND MONDAY NIGHT. IN THE WAKE OF COLD FROPA...NE WINDS WILL SURGE INTO THE COASTAL WATERS...AND MARGINAL SMALL CRAFT ADVISORY CONDITIONS COULD DEVELOP OUTSIDE CHARLESTON HARBOR...ESPECIALLY ON GA COASTAL WATERS BEYOND 20 NM AFTER MIDNIGHT. A NORTHEAST SURGE WILL INCREASE WINDS TO AROUND 15 TO 20 KNOTS THROUGH WEDNESDAY NIGHT BEFORE DIMINISHING TO AROUND 10 KNOTS AND LASTING THROUGH THE END OF THE WEEK. ALONG THE COAST WILL FEEL THE EFFECTS OF THE AFTERNOON SEABREEZE AS THERE WILL BE A SURGE OF 10 TO 15 KNOTS AT THE BEACHES. SEAS WILL BUILD TO 6 TO 7 FEET TUESDAY NIGHT INTO WEDNESDAY BEFORE SUBSIDING TO 2 TO 4 FEET THROUGH THE END OF THE WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, May 10, 5:52 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 552 PM EDT SUN MAY 10 2009 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-111000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 552 PM EDT SUN MAY 10 2009 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...ALONG A STATIONARY FRONT...THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA TONIGHT. A FEW THUNDERSTORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AT LEAST THE SIZE OF PENNIES...DAMAGING WIND GUSTS TO 60 MPH AND LOCALLY EXCESSIVE RAINFALL...ESPECIALLY BEFORE MIDNIGHT. YOU ARE URGED TO MONITOR NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR WARNINGS AND OTHER INFORMATION REGARDING HAZARDOUS WEATHER CONDITIONS. IF YOU ARE LOCATED OUTDOORS...REMAIN ALERT FOR THUNDERSTORMS AND PREPARE TO HEAD INDOORS QUICKLY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 10, 5:18 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
518 PM EDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL 2 NE JEDBURG 33.08N 80.21W
05/10/2009 E1.00 INCH BERKELEY SC TRAINED SPOTTER
HAIL WAS FALLING ON INTERSTATE 26 AT EXIT 194.
&&Special weather statement, May 10, 5:38 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 538 PM EDT SUN MAY 10 2009 GAZ088-102215- SCREVEN- 538 PM EDT SUN MAY 10 2009 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN SCREVEN COUNTY THROUGH 615 PM EDT... AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF CAPTOLO...OR ABOUT 8 MILES SOUTHWEST OF SYLVANIA...MOVING EAST AT 20 MPH. AREAS IN AND AROUND CAPTOLO AND HUNTERS WILL BE IMPACTED THROUGH 615 PM EDT. HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, May 10, 6:02 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 602 PM EDT SUN MAY 10 2009 GAZ088-101-SCZ042-102230- EFFINGHAM-HAMPTON-SCREVEN- 602 PM EDT SUN MAY 10 2009 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN HAMPTON... SOUTHEASTERN SCREVEN AND NORTHWESTERN EFFINGHAM COUNTIES THROUGH 630 PM EDT... AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR CAPTOLO...OR ABOUT 11 MILES SOUTH OF SYLVANIA...MOVING EAST AT 20 MPH. AREAS IN AND AROUND CAPTOLO...KILDARE...NEWINGTON AND SHIRLEY WILL BE IMPACTED THROUGH 630 PM EDT. HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, May 10, 6:31 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
631 PM EDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TSTM WND DMG 3 NW CANADYS 33.09N 80.66W
05/10/2009 COLLETON SC AMATEUR RADIO
AMATEUR RADIO OPERATOR TRAVELLING SOUTH ON I-95 NEAR MILE
MARKER 68 OBSERVED A STRONG WIND GUST KNOCK DOWN SEVERAL
PINE TREES.
&&
JPCLocal storm report, May 10, 6:39 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
639 PM EDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 3 E HARLEYVILLE 33.21N 80.40W
05/10/2009 E0.75 INCH DORCHESTER SC BROADCAST MEDIA
BROADCAST METEOROLOGIST TRAVELLING WESTBOUND ON I-26 NEAR
MILE MARKER 179 OBSERVED PENNY-SIZED HAIL.
&&
JPCSpecial weather statement, May 10, 6:58 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 658 PM EDT SUN MAY 10 2009 SCZ043-044-102345- DORCHESTER-INLAND COLLETON- 658 PM EDT SUN MAY 10 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN COLLETON AND WESTERN DORCHESTER COUNTIES THROUGH 745 PM EDT... AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR SPRINGTOWN...OR ABOUT 9 MILES SOUTHWEST OF SAINT GEORGE...MOVING SOUTHEAST AT 15 MPH. AREAS IN AND AROUND CANADYS...COTTAGEVILLE...DORCHESTER... REEVESVILLE...ROUND O...SAINT GEORGE AND SMOAKS WILL BE IMPACTED THROUGH 745 PM EDT. EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS... REMAIN AS LOW TO THE GROUND AS POSSIBLE AND AWAY FROM TALL OBJECTS... OPEN SPACES...AND BODIES OF WATER. IF INDOORS...STAY AWAY FROM WINDOWS...DOORS...PLUMBING AND ELECTRICAL DEVICES. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 1:36 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton | 24 min |
| May 10, 2:09 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 34 min |
| May 10, 2:52 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 38 min |
| May 10, 2:56 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 35 min |
| May 10, 3:02 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton | 58 min |
| May 10, 3:34 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 26 min |
| May 10, 3:56 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 29 min |
| May 10, 3:59 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 46 min |
| May 10, 4:25 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 50 min |
| May 10, 4:36 PM EDT | Areal Flood Advisory | CHS | Berkeley | 54 min |
| May 10, 4:38 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 37 min |
| May 10, 5:16 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 44 min |
| May 10, 5:54 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 51 min |
| May 10, 7:42 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton | 48 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.